Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 2, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Feb 26, 2017, 3:48 PM CST for 18 counties in Texas. It took effect at Feb 28, 2017, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2017, 3:48 PM CST (21:48 UTC)
- In effect from
- Feb 28, 2017, 11:00 AM CST
- Expired
- Feb 28, 2017, 6:22 AM CST
- In force
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 28 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS74 KLUB 262148 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 348 PM CST Sun Feb 26 2017 TXZ021>025-027>031-033>036-039>042-270600- /O.NEW.KLUB.HW.A.0002.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 348 PM CST Sun Feb 26 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Lubbock has issued a High Wind Watch, which is in effect from late Tuesday morning through early Tuesday evening. * TIMING...Strong westerly winds will develop by late Tuesday morning and then should subside early Tuesday evening. * WINDS...West winds from 30 to 40 mph with gusts to 58 mph are possible. * IMPACTS...Strong crosswinds will impact travel for north to south highways in particular. Small cars and large trucks will be most impacted. Also, areas of blowing dust may reduce visibility locally under a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
5 follow-up statements
728 WWUS74 KLUB 270535 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1135 PM CST Sun Feb 26 2017 TXZ021>025-027>031-033>036-039>042-271400- /O.CON.KLUB.HW.A.0002.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 1135 PM CST Sun Feb 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...Tuesday from 11 AM until 7 PM. * WINDS...Southwest 35 to 45 mph with gusts around 60 mph. * IMPACTS...Travel could become hazardous, especially for small cars and large trucks. Lightweight outdoor objects could be swept away if not secured. Near-zero visibility from blowing dust may occur near construction sites and open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. && $$
100 WWUS74 KLUB 271212 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 612 AM CST Mon Feb 27 2017 TXZ021>025-027>031-033>036-039>042-272200- /O.CON.KLUB.HW.A.0002.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 612 AM CST Mon Feb 27 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...Tuesday from 11 AM until 7 PM. * WINDS...From the southwest at 35 to 45 mph with gusts to around 60 mph. * IMPACTS...Travel could become hazardous, especially for small cars and large trucks. Lightweight outdoor objects could be swept away if not secured. Blowing dust will reduce visibility, especially near construction sites and open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. && $$
728 WWUS74 KLUB 272057 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 257 PM CST Mon Feb 27 2017 TXZ021>025-027>031-033>036-039>042-280500- /O.CON.KLUB.HW.A.0002.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 257 PM CST Mon Feb 27 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...Tuesday from 11 AM until 7 PM. * WINDS...From the southwest at 35 to 45 mph with gusts to around 60 mph. * IMPACTS...Travel could become hazardous, especially for small cars and large trucks. Lightweight outdoor objects could be swept away if not secured. Blowing dust will reduce visibility, especially near construction sites and open fields. Broken tree limbs and downed utility lines also may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. && $$
947 WWUS74 KLUB 280412 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1012 PM CST Mon Feb 27 2017 TXZ021>025-027>031-033>036-039>042-281200- /O.CON.KLUB.HW.A.0002.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 1012 PM CST Mon Feb 27 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...Tuesday from 11 AM until 7 PM. * WINDS...Southwest at 35 to 45 mph with gusts around 60 mph. * IMPACTS...Travel could become hazardous, especially for small cars and large trucks. Lightweight outdoor objects could be swept away if not secured. Blowing dust will reduce visibility, especially near construction sites and open fields. Broken tree limbs and downed utility lines also may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. && $$
573 WWUS74 KLUB 281222 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 622 AM CST Tue Feb 28 2017 TXZ021>025-027>031-033>036-039>042-010100- /O.UPG.KLUB.HW.A.0002.170228T1700Z-170301T0100Z/ /O.NEW.KLUB.HW.W.0002.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 622 AM CST Tue Feb 28 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...From 11 AM until 7 PM. * WINDS...Out of the southwest at 35 to 45 mph with gusts around 60 mph. * IMPACTS...Travel could become hazardous, especially for small cars and large trucks. Lightweight outdoor objects could be swept away if not secured. Blowing dust will reduce visibility, especially near construction sites and open fields. Broken tree limbs and downed utility lines also may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ026-032-037-038-043-044-010100- /O.NEW.KLUB.WI.Y.0008.170228T1700Z-170301T0100Z/ Childress-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Childress, Paducah, Hackberry, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Jayton, and Aspermont 622 AM CST Tue Feb 28 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CST this evening. * TIMING...From 11 am to 7 pm. * WINDS...Out of the southwest at 30 to 40 mph with gusts around 50 mph. * IMPACTS...Blowing dust may reduce visibility, especially near construction sites and open fields. Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Feb 26, 3:35 PM CST, 13 minutes earlier.
Area forecast discussion, Feb 26, 3:35 PM CST, 13 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 335 PM CST Sun Feb 26 2017 .SHORT TERM... Mid and upper level cloud coverage has steadily increased from the west throughout the day while surface winds gradually backed from northwest to southwest on the Caprock and have remained mostly light and variable off the Caprock in the Rolling Plains. Overnight lows tonight will be similar or a tad warmer than last night with increased cloud cover and slightly higher surface dew points. Could see some patchy fog in the Rolling Plains in the few hours surrounding sunrise, where the western edge of the much deeper gulf moisture advecting north into central plains encroaches our area. By midday Monday temperatures will be back on the rise as moderate southwest surface flow spreads across our CWA helping lift highs into the 70s for most of us with our northwest zones in upper 60s. .LONG TERM... The full-latitude upper level trough swinging across the inter- mountain west Monday will emerge over the high plains Tuesday, passing east Tuesday night. Height fields and surface pressure gradients will tighten Tuesday, especially across the southern high plains. Solutions in agreement again of 90+ knots of flow at the 500 millibar level Tuesday afternoon, with 50 to 55 knots of flow mixed out within the 850 to 700 millibar layer. Strongest wind core seems to show best from our southwest zones through central and towards our northeast zones. Guidance winds also are higher, now from 32 to 38 knots at Lubbock Tuesday afternoon. We still are expecting possibly a significant plume of high clouds to spread overhead, that may delay deeper mixing somewhat, although forecast soundings are not indicating any such problem with deep mixing by late morning or midday on Tuesday. A small amount of convective potential energy will expand eastward late Tuesday and into the evening favoring northwest zones. Mid levels may saturate with the wave passage and possibly generate shallow high-based showers. We have added sprinkles for our northwest counties. And elevated showers may assist as well in downward momentum transfer of the strong winds aloft, though also could increase relative humidity a bit above our current forecast. We are issuing a high wind watch for Tuesday, and a corresponding Fire Weather Watch (see the discussion on this below.) A cold front will follow late Tuesday night and should be clearing most of the area before daybreak Wednesday. Northerly breezes will be strongest Wednesday across the Rolling Plains. Temperatures Wednesday will fall a little below normal, and with lighter winds Wednesday night should lead to widespread sub- freezing readings again. The next energy from the eastern Pacific appears weak and will split and dip south into a weak slow-moving upper trough crossing northern Mexico over the weekend. We will see dry and a gradual warmup Thursday into Saturday with modest windspeeds. A stronger Pacific wave passing to the north may increase wind again Sunday before a cold front early Monday, but solutions are inconclusive on how strong the wave will be and whether main energy will cross in the northern plains or the central plains. More on this later. RMcQueen && .FIRE WEATHER... Fire weather concerns may become elevated across the southern South Plains by mid-afternoon tomorrow. The airmass will be dry with most of our area looking at RH values in the teens from mid-afternoon to early evening with moderate southwest winds. Have decided to let overnight shift reassess before issuing any products. For Tuesday, a very strong deep layer of wind and tightened height gradients will spread across the area in advance of an upper trough expected to pass Tuesday night. This should lead to a very windy day, and possibly wind gusts approaching 60 mph for some areas. Solutions also are indicating high clouds early Tuesday, and then an increase in mid level moistening. With deep mixing, this may limit the relative humidity drop and make it difficult to reach the required 15 percent level for Red Flag conditions. However, relative humidity remains the trickiest part of this forecast, downslope winds often lead to lower humidity than expected, while the very strong wind speeds seem more certain. Based mainly on confidence in the winds, we are issuing a Fire Weather Watch Tuesday for nearly the entire area. On Wednesday, a cold front will pass early in the day with breezy northerly winds across the Rolling Plains. With very dry following the front, it's not impossible that we will have elevated fire danger on Wednesday. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for TXZ021>043. High Wind Watch from Tuesday morning through Tuesday evening for TXZ021>025-027>031-033>036-039>042. && 55/05
Hazardous weather outlook, Feb 26, 3:31 PM CST, 17 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 331 PM CST Sun Feb 26 2017 TXZ021>044-272145- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 331 PM CST Sun Feb 26 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strengthening winds will combine with warm and dry air to bring elevated and possibly critical fire weather conditions across the Caprock Monday afternoon. Winds will further increase on Tuesday, and a high wind watch has been issued for most of the area. Critical fire danger also is possible Tuesday and a Fire Weather Watch also is in effect. Areas of blowing dust may also develop Tuesday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:45 PM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 17 more | 24 hr |
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.